MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION CELLEBRITY; BRUSH, BIOPSY, BRONCHOSCOPE (NON-RIGID)

BOSTON SCIENTIFIC CORPORATION CELLEBRITY; BRUSH, BIOPSY, BRONCHOSCOPE (NON-RIGID)
Model Number M00516011
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Codes Hemorrhage/Blood Loss/Bleeding (1888); Perforation (2001); Pneumothorax (2012)
Date of Event 07/17/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Block h6: imdrf patient code e0734 captures the reportable event of pneumothorax.Imdrf patient code e2114 captures the reportable event of perforation.Imdrf patient code e0506 captures the reportable event of hemorrhage major.Imdrf impact code f23 captures the intervention of chest tube.Imdrf impact code f08 captures the prolonged hospitalization.
 
Event or Problem Description
Note: this report pertains to one of two devices used during the same procedure.Refer to manufacturer report number 3005099803-2024-04035 for the first cellebrity biopsy brush and 3005099803-2024-03937 for the second cellebrity biopsy brush.It was reported to boston scientific corporation that a cellebrity brush was used during a robotic bronchoscopy procedure performed on (b)(6) 2024.During the procedure, when deploying the brush, the sheath broke off at the handle and went forward into the patient, puncturing the lung.The patient experienced bleeding and a pneumothorax.Cold saline was applied, and a chest tube was placed.A second brush was used and broke when the brush was put on the microscope slide.The procedure was reported to be completed.The patient was hospitalized beyond the standard of care due to this event and was reported to have fully recovered.No further information has been obtained despite good faith efforts.
 
Additional Manufacturer Narrative
 
Event or Problem Description
Note: this report pertains to one of two devices used during the same procedure.Refer to manufacturer report number 3005099803-2024-04035 for the first cellebrity biopsy brush and 3005099803-2024-03937 for the second cellebrity biopsy brush.It was reported to boston scientific corporation that a cellebrity brush was used during a robotic bronchoscopy procedure performed on (b)(6) 2024.During the procedure, when deploying the brush, the sheath broke off at the handle and went forward into the patient, puncturing the lung.The patient experienced bleeding and a pneumothorax.Cold saline was applied, and a chest tube was placed.A second brush was used and broke when the brush was put on the microscope slide.The procedure was reported to be completed.The patient was hospitalized beyond the standard of care due to this event and was reported to have fully recovered.No further information has been obtained despite good faith efforts.Additional information was received on august 20, 2024.It was reported that the second cellebrity used failed to extend the brush prior to being used in the procedure.A third brush was used to complete the procedure.
 
Additional Manufacturer Narrative
Block h6: imdrf patient code e0734 captures the reportable event of pneumothorax.Imdrf patient code e2114 captures the reportable event of perforation.Imdrf patient code e0506 captures the reportable event of hemorrhage major.Imdrf impact code f23 captures the intervention of chest tube.Imdrf impact code f08 captures the prolonged hospitalization.Block h11: the returned cellebrity biopsy brush was analyzed, and a device analysis observed that the working length yellow tubing is detached from the handle.The wire from the working length is kinked at the distal side.The brush was not returned.Media analysis shows the yellow working length is detached from one of the devices shown in the picture.The reported event was confirmed.It is most likely that working length kinked as a result of the manipulation of the device during procedure.Depending on the technique used by the physician when introducing the device into the scope or the force applied when extending the brush, could have affected the working length integrity and getting them kinked by the distal part when extending the brush and later detached from the yellow tubing.The brush was not return and most likely it was manually removed in order to obtain the samples from the procedure.Therefore, the most probable root cause is adverse event related to procedure.
 
Event or Problem Description
Note: this report pertains to one of two devices used during the same procedure.Refer to manufacturer report number 3005099803-2024-04035 for the first cellebrity biopsy brush and 3005099803-2024-03937 for the second cellebrity biopsy brush.It was reported to boston scientific corporation that a cellebrity brush was used during a robotic bronchoscopy procedure performed on (b)(6) 2024.During the procedure, when deploying the brush, the sheath broke off at the handle and went forward into the patient, puncturing the lung.The patient experienced bleeding and a pneumothorax.Cold saline was applied, and a chest tube was placed.A second brush was used and broke when the brush was put on the microscope slide.The procedure was reported to be completed.The patient was hospitalized beyond the standard of care due to this event and was reported to have fully recovered.No further information has been obtained despite good faith efforts.**additional information was received on august 20, 2024** it was reported that the second cellebrity used failed to extend the brush prior to being used in the procedure.A third brush was used to complete the procedure.

Brand Name
CELLEBRITY
Common Device Name
BRUSH, BIOPSY, BRONCHOSCOPE (NON-RIGID)
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
780 brookside drive
spencer IN 47460
Manufacturer Contact
carole morley
300 boston scientific way
marlborough, MA 01752
5086834015
MDR Report Key20023761
Report Number3005099803-2024-04035
Device Sequence Number8590970
Product Code BTG
UDI-Device Identifier08714729138990
UDI-Public08714729138990
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
K780872
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/04/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/19/2026
Device Model NumberM00516011
Device Catalogue Number1601
Device Lot Number0033464566
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/23/2024
Supplement Date Received by Manufacturer08/20/2024
10/11/2024
Initial Report FDA Received Date08/22/2024
Supplement Report FDA Received Date09/11/2024
11/04/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/20/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age73 YR
Patient SexFemale